Alert archive / California / Flash Flood Warnings in 1995
Flash Flood Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Dec 12, 1995, 11:37 AM PST for Nevada County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 1995, 11:37 AM PST (19:37 UTC)
- Expired
- Dec 12, 1995, 5:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Nevada County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 121940 RRA FFWSAC CAC057-130145- SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1137 AM PST TUE DEC 12 1995 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SMALL STREAM FLOOD WARNING EFFECTIVE UNTIL 545 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN NORTH CALIFORNIA ...NORTH CENTRAL NEVADA COUNTY FLOODING OF THE HEADWATERS OF THE YUBA RIVER HAS BEEN REPORTED NEAR CISCO GROVE. HEAVY RAINS OVERNIGHT AND CONTINUED DEVELOPMENT OF THUNDERSTORMS APPROACHING THIS AREA WILL CONTINUE THE THREAT OF FLOODING OF THE STREAMS IN THIS AREA THROUGH TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SJC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 1:34 AM PST, 10 hours 3 minutes earlier.
Area forecast discussion, Dec 12, 1:34 AM PST, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 130 AM PST MON DEC 12 1995 BACK EDGE OF ENHANCED CLDS ON SAT PIX NOW APPROACHING CNTRL CA. SATELLITE PRECIP ESITMATES AND KDAX ARE SHOWING DECREASE INTENSITY AND COVERAGE OF RAINFALL TO OUR SOUTHWEST. THIS DRIER UPPER LVL AIRMASS IS MOVING FASTER THAN NGM HAD FCSTD AS SYSTEMAS IS MOVING ALONG STG 130 KT JET. HOWEVER...MODELS KEEP LOW TO MID LEVEL MOISTURE IN PLACE AND CURRENT SAT TOTAL PRECIP WATER ESTIMATES INDICATED A STREAM OF TPW VALUES NEAR 60 MM HEADING TOWARDS CNTRL CA. SOME TRAINING CONVECTION IS ALSO OCCURING IN THE DRIER AREA. JET EXPECTED TO PUNCH INTO CA LATER THIS MORING BRINGING VERY UNSTABLE AIRMASS THROUGH THIS AFTN. STRONGEST UVV VALUES FCSTD TO OCCUR BETWEEN 10-14Z. STRONG PVA EXPECTED TO CONTINUE INTO THE EARLY AFTNOON HOURS AS UPPER LOW LIFTS NORTHEASTWARD. EXPECT RAIN TO TAPER OFF INTO SHOWERS LATER THIS MORNING. CAN NOT RULE OUT POSSIBILITY OF TSTM ACTIVITY LATER TDY AS NGM FCST SOUNDING INDICATED LI VALUES OF - 3 AND CAPE ABOVE 600 OVR SAC VLY THIS AFTN. ALSO GRIDDED TIME/HGT X- SECTION INDICATED FOLDING OF THETA-E VALUES. WIND MAY BE MORE OF A CONCERN AS SFC LOW CONTINUES TO DEEPEN. 88D VAD WIND PROFILE SHOWED 45-50 KTS WINDS AT 1 KFT. STRONGEST WINDS ARE ON THE ERN SIDE OF THE VLY. THIS VEERING WIND PROFILE REACHED MAX AT 75 KNOTS AROUND 6 KFT. NGM BOUNDARY WINDS (L2M) FCSTD 35 KNOTS AT 12Z...WHICH WOULD BE TOO LOW COMPARED TO CUR VAD WINDS VALUES. SFC OBS INDICATED SUSTAINED WINDS BETWEEN 20-25 KNOTS ATTM AND SFC GRADIENT EXPECTED TO TIGHTEN TOWARDS MORNING AS SFC LOW APPROACHES PACNW AND DEEPENDS. WILL HAVE TO KEEP WIND ADVISORY UP AT LEAST INTO EARLY AFTN. A WIND WARNING MAY BE NEEDED AS SOME OF THE GUSTS WILL BE CLOSE TO WARNING CRITERIA. SFC GRAD WILL START TO RELAX IN THE AFTN AS SFC LOW EXPECTED TO LIFT RAPIDLY TO THE NORTHEAST. BLU 44/33/37...++/90/80 SAC 61/47/56...++/70/80 (SAC EXEC) LAM/KS
In the hours before
Special weather statement, Dec 12, 7:40 AM PST, 3 hours 57 minutes before
CAZ006-009-121700- SPECIAL WEATHER STATEMENT...RESEND... NATIONAL WEATHER SERVICE SACRAMENTO CA 740 AM PST TUE DEC 12 1995 ...HIGH WIND WARNING... ...URBAN AND SMALL STREAM FLOOD ADVISORY... ...STRONG WINTER STORM AFFECTING NORTHERN CALIFORNIA... 25 TO 35 MPH SOUTH TO SOUTHEAST WINDS WITH GUSTS OVER 50 MPH ARE BUFFETING THE CENTRAL VALLEY THIS MORNING. GUSTS OF 60 MPH HAVE BEEN REPORTED AT SACRAMENTO EXECUTIVE AIRPORT AND SHINGLE SPRINGS. THESE WINDS ARE PRODUCING NUMEROUS POWER OUTAGES AND MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELLING ON EAST AND WESTBOUND ROADS. ADDITIONALLY...DOWNED TREES AND OVERTURNED VEHICLES MAY BE BLOCKING SOME ROADWAYS. WITH SOME TRAFFIC SIGNALS OUT...EXERCISE EXTREME CAUTION WHEN APPROACHING INTERSECTIONS. THESE VERY WINDY CONDITIONS WILL PERSIST THROUGHOUT THE MORNING TOGETHER WITH AREAS OF HEAVY SHOWERS AND ISOLATED THUDERSTORMS. THESE HEAVY SHOWERS WILL AGGRAVATE ALREADY FLOODED ROADS AND CREEKBEDS. THIS STORM IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO WASHINGTON STATE TODAY. PRECIPITATION WILL TAPER OFF TO LIGHT SHOWERS WITH WINDS DECREASING TO SOUTH TO SOUTHWEST AT 15 TO 25 MPH BY EVENING. SJC
Special weather statement, Dec 12, 10:15 AM PST, 1 hour 22 minutes before
CAZ006-009-121700- SPECIAL WEATHER STATEMENT...RESEND... NATIONAL WEATHER SERVICE SACRAMENTO CA 740 AM PST TUE DEC 12 1995 ...HIGH WIND WARNING... ...URBAN AND SMALL STREAM FLOOD ADVISORY... ...STRONG WINTER STORM AFFECTING NORTHERN CALIFORNIA... 25 TO 35 MPH SOUTH TO SOUTHEAST WINDS WITH GUSTS OVER 50 MPH ARE BUFFETING THE CENTRAL VALLEY THIS MORNING. GUSTS OF 60 MPH HAVE BEEN REPORTED AT SACRAMENTO EXECUTIVE AIRPORT AND SHINGLE SPRINGS. THESE WINDS ARE PRODUCING NUMEROUS POWER OUTAGES AND MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELLING ON EAST AND WESTBOUND ROADS. ADDITIONALLY...DOWNED TREES AND OVERTURNED VEHICLES MAY BE BLOCKING SOME ROADWAYS. WITH SOME TRAFFIC SIGNALS OUT...EXERCISE EXTREME CAUTION WHEN APPROACHING INTERSECTIONS. THESE VERY WINDY CONDITIONS WILL PERSIST THROUGHOUT THE MORNING TOGETHER WITH AREAS OF HEAVY SHOWERS AND ISOLATED THUDERSTORMS. THESE HEAVY SHOWERS WILL AGGRAVATE ALRE<ADY FLOODED ROADS AND CREEKBEDS. THIS STORM IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO WASHINGTON STATE TODAY. PRECIPITATION WILL TAPER OFF TO LIGHT SHOWERS WITH WINDS DECREASING TO SOUTH TO SOUTHWEST AT 15 TO 25 MPH BY EVENING. SJC
Local storm report, Dec 12, 11:00 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1100 AM PST TUE DEC 12 1995
TIME (PST) CITY LOCATION EVENT
COUNTY LOCATION
0230 AM SUNNYVALE 45 MPH WIND GUST. SEVERAL TREES
12/12/95 SANTA CLARA DOWN AND NUMEROUS ARCHING POWER
LINES.
0400 AM SANTA CRUZ MTNS 70 MPH WIND GUST.
12/12/95 SANTA CRUZ
0436 AM MARIN COUNTY 70 MPH WIND GUST.
12/12/95
0630 AM S.F. STATE UNIV. 85 MPH WIND GUST.
12/12/95 SAN FRANCISCO
0715 AM OAKLAND 75 MPH WIND GUST.
12/12/95 ALAMEDA
0735 AM LOS GATOS 6.7" 24-HOUR RAINFALL.
12/12/95 SANTA CLARA
0745 AM MOUNT UMUNHUM 97 MPH WIND GUST.
12/12/95 SANTA CLARA
0803 AM ANGEL ISLAND 103 MPH WIND GUST.
12/12/95 SAN FRANCISCO BAY
0845 AM HEALDSBURG 7.7" 24-HOUR RAINFALL.
12/12/95 SONOMA
1000 AM OAKLAND 2.66" 45-MINUTE RAINFALL.
12/12/95 ALAMEDA
KOPPSLocal storm report, Dec 12, 11:00 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1100 AM PST TUE DEC 12 1995
TIME (PST) CITY LOCATION EVENT
COUNTY LOCATION
0230 AM SUNNYVALE 45 MPH WIND GUST. SEVERAL TREES
12/12/95 SANTA CLARA DOWN AND NUMEROUS ARCHING POWER
LINES.
0400 AM SANTA CRUZ MTNS 70 MPH WIND GUST.
12/12/95 SANTA CRUZ
0436 AM MARIN COUNTY 70 MPH WIND GUST.
12/12/95
0630 AM S.F. STATE UNIV. 85 MPH WIND GUST.
12/12/95 SAN FRANCISCO
0715 AM OAKLAND 75 MPH WIND GUST.
12/12/95 ALAMEDA
0735 AM LOS GATOS 6.7" 24-HOUR RAINFALL.
12/12/95 SANTA CLARA
0745 AM MOUNT UMUNHUM 97 MPH WIND GUST.
12/12/95 SANTA CLARA
0803 AM ANGEL ISLAND 103 MPH WIND GUST.
12/12/95 SAN FRANCISCO BAY
0845 AM HEALDSBURG 7.7" 24-HOUR RAINFALL.
12/12/95 SONOMA
1000 AM OAKLAND 2.66" 45-MINUTE RAINFALL.
12/12/95 ALAMEDA
KOPPSNearby
Flash Flood Warnings in California, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.